Alert archive / Missouri / Wind Advisories in 2025
Wind Advisory 8, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Oct 28, 2025, 10:13 AM CDT for 5 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 28, 2025, 7:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 10:13 AM CDT (15:13 UTC)
- In effect from
- Oct 28, 2025, 7:00 PM CDT
- Expired
- Oct 29, 2025, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWUS73 KSGF 281513 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1013 AM CDT Tue Oct 28 2025 KSZ073-097-101-MOZ066-077-088-093-101-291800- /O.NEW.KSGF.WI.Y.0008.251029T0000Z-251029T1800Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Neutral, Nevada, Columbus, Lone Oak, Noel, Anderson, Kenoma, Carthage, South West City, Chicopee, Fort Scott, Pawnee Station, Goodman, Stippville, Pittsburg, Rocky Comfort, Neosho, Baxter Springs, Sherwin, Pineville, Lamar, Joplin, Lowell, and Riverton 1013 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties. * WHEN...From 7 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf GH
2 follow-up statements
248 WWUS73 KSGF 290814 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 314 AM CDT Wed Oct 29 2025 KSZ073-097-101-MOZ066-077-088-093-101-291615- /O.CON.KSGF.WI.Y.0008.000000T0000Z-251029T1800Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Lowell, Noel, Carthage, Lamar, Pawnee Station, South West City, Nevada, Goodman, Chicopee, Joplin, Pittsburg, Lone Oak, Anderson, Neutral, Kenoma, Sherwin, Baxter Springs, Fort Scott, Stippville, Rocky Comfort, Columbus, Pineville, Riverton, and Neosho 314 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Lindenberg
933 WWUS73 KSGF 291738 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1238 PM CDT Wed Oct 29 2025 KSZ073-097-101-MOZ066-077-088-093-101-291845- /O.EXP.KSGF.WI.Y.0008.000000T0000Z-251029T1800Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Pittsburg, Goodman, Baxter Springs, Pawnee Station, South West City, Chicopee, Nevada, Neosho, Columbus, Sherwin, Noel, Lone Oak, Lowell, Riverton, Neutral, Rocky Comfort, Fort Scott, Joplin, Carthage, Lamar, Pineville, Anderson, Kenoma, and Stippville 1238 PM CDT Wed Oct 29 2025 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... $$ For more information from the National Weather Service, visit http://weather.gov/sgf Soria
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 28, 5:57 AM CDT, 4 hours 16 minutes earlier. Its key messages:
- Cool, rainy, and blustery conditions today and Wednesday. Northwest wind gusts of 30 to 40 mph, with the strongest winds along and west of Highway 65. Rainfall amounts around 0.5-1.0 inch for most areas, with localized amounts of 1.5-2 inches.
- Monitoring frost/freeze potential Thursday through Sunday mornings. Increasing confidence, with overnight lows in the 30s.
Area forecast discussion, Oct 28, 5:57 AM CDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Springfield MO 557 AM CDT Tue Oct 28 2025 .KEY MESSAGES... - Cool, rainy, and blustery conditions today and Wednesday. Northwest wind gusts of 30 to 40 mph, with the strongest winds along and west of Highway 65. Rainfall amounts around 0.5-1.0 inch for most areas, with localized amounts of 1.5-2 inches. - Monitoring frost/freeze potential Thursday through Sunday mornings. Increasing confidence, with overnight lows in the 30s. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 230 AM CDT Tue Oct 28 2025 This Morning: A strong upper-level trough is digging south into the central CONUS this morning. This trough will feature a closed low as it progresses into the Middle Mississippi Valley on Wednesday. Cool, rainy, and blustery conditions will accompany this system over the next 36 to 48 hours. Ahead of the trough and closed low, an area of intermittent drizzle continues to persist across portions of the area. This is a result of sufficient omega and upsloping along the Plateau in the vicinity of low-level moisture. This area of intermittent drizzle will gradually dissipate through the morning ahead of the main system. Rest of Today-Wednesday: The approaching trough will strengthen into the Middle Mississippi Valley later today, with strong forcing along the associated frontal passage. Moisture streams into the area, with PWATs around one inch. This combination of lift and moisture will support widespread showers (80-100%) developing across our west by mid to late morning. This activity will gradually overspread the area from west to east by the early afternoon. Initially, the precipitation will encounter some mid- level dry air, but the column becomes saturated through the afternoon. Meanwhile, the potential for isolated thunderstorms in far southern MO remains low (10-20%) given the lack of instability. Rainfall chances persist into tonight, and through Wednesday morning. Rain chances slowly diminish through Wednesday morning/afternoon from west to east as the trough shifts the low east of the region. Overall, this rainfall will remain beneficial to area with ongoing drought conditions. Rainfall amounts are expected to be highest along and east of Highway 65. The latest HREF guidance suggest widespread amounts approaching 0.5 to 1.0 inch, with localized amounts approaching 1.5-2 inches. No flooding is expected with this system. In addition to widespread rain chances, this system will feature strong wind gusts as the pressure gradient tightens up. Wind gusts increase through the late afternoon and evening behind the frontal passage, with northwest winds gust upwards of 25 to 35 mph through tonight. Winds strengthen further into Wednesday morning, approaching 30 to 40 mph, with the strongest gusts focused west of Highway 65. Of particular note, a few wind gusts may approach 40 to 45 mph along the Interstate 49 corridor. The NBM depicts 20-40% probabilities for wind gusts exceeding 40 mph in this area. Elsewhere, breezy northwest winds of 25 to 30 mph can be expected through Wednesday morning. Confidence remains low in the need for wind headlines (wind gusts > 45 mph) at this time. However, it is worth noting that the combination of rainy and gusty conditions will make for dreary and chilly conditions with highs only in the lower 50s on Wednesday. && .LONG TERM /THURSDAY THROUGH MONDAY/... Issued at 230 AM CDT Tue Oct 28 2025 Thursday-Monday: Behind the frontal passage, cold morning's are on the horizon through late week and this weekend. This will support increasing chances for frost, and perhaps even a freeze in some areas. Overnight lows in the 30s are expected across much of the area, beginning Thursday morning. The Eastern Ozarks will be the most vulnerable to frost later this week and into the weekend, especially in valleys where temperatures cool the most efficiently. At this time, the NBM is highlighting the coldest morning on Sunday. Confidence is not high enough in exact temperatures to send headlines at this time due to the normal predictability limitations, but we will continue to monitor through future forecast cycles. Highs remain below normal through the weekend, with daily highs in the middle/upper 50s to around 60. This is around 5 to 7 degrees below normal for late October into early November. Meanwhile, drier conditions look to accompany the northwest flow pattern through the weekend, outside of low chances (10-15%) with a series of weak frontal passages. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 600 AM CDT Tue Oct 28 2025 A system moves into the area today with showers and gusty winds overspreading the area through the afternoon. Widespread rain showers increase in coverage through the late morning into the early afternoon, with IFR ceilings around 700 feet in addition to reduced visibilities around 2 to 4 miles. Rain chances persist through tonight into Wednesday morning, with some breaks in the rain from time to time. Winds remain east- southeast ahead of the system, before turning out of the west- northwest in the late afternoon. Wind gusts of 20 to 25 knots through the evening, increasing to 25 to 30 knots late in the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Perez
Hazardous weather outlook, Oct 28, 3:44 AM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 344 AM CDT Tue Oct 28 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 344 AM CDT Tue Oct 28 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Intermittent areas of patchy drizzle and fog across portions of the area through this morning. Widespread showers overspread the area today and continue through tonight. Low chances (10 to 20 percent) for an isolated thunderstorm across southern Missouri through today. Gusty northwest wind gusts of 25 to 40 mph late this afternoon into tonight, with the strongest winds along and west of Highway 65. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty northwest winds continue into Wednesday morning, with maximum wind gusts of 25 to 40 mph. Gusty winds diminish through Wednesday evening. Thursday through Sunday mornings, overnight temperatures in the 30s may pose a frost or freeze risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
Nearby
Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.